Alert archive / Colorado / High Wind Warnings in 2025

High Wind Warning 14, NWS Pueblo, CO

December 19, 202510 counties in Colorado

NWS Pueblo, CO issued this high wind warning at Dec 19, 2025, 10:43 AM MST for 10 counties in Colorado. It was in force for 18 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 19, 2025, 10:43 AM MST (17:43 UTC)
Expired
Dec 20, 2025, 5:00 AM MST
In force
18 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 19, 10:43 AM MSTNON-TSTM WND GST 815 Sw Westcliffe, COLocated around 8500 feet.
Dec 19, 10:48 AM MSTNON-TSTM WND GST 826 Sw Westcliffe, COMesonet station CW5478 Westcliffe.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted.

786 
WWUS75 KPUB 191743
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1043 AM MST Fri Dec 19 2025

COZ060-061-063-072-073-076-081-082-200145-
/O.NEW.KPUB.HW.W.0014.251219T1743Z-251220T1200Z/
Eastern Sawatch Mountains Above 11000 Feet-Western Chaffee County
Between 9000 and 11000 Feet-Western Mosquito Range/East Chaffee
County Above 9000 Feet-Northern Sangre de Cristo Mountains
Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains
Above 11000 Feet-Northwestern Fremont County Above 8500 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Including La Veta Pass, Pikes Peak, St Elmo, Bonanza, Granite,
Poncha Pass, Blanca Peak, Alpine, and Woodland Park
1043 AM MST Fri Dec 19 2025

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST SATURDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph.

* WHERE...Northern Sangre de Cristo Mountains, Teller County and the 
  Rampart Range including Pikes Peak, Eastern Sawatch Mountains 
  Above 11000 Feet, Western Chaffee County Between 9000 and 11000 
  Feet, Western Mosquito Range/East Chaffee County Above 9000 Feet, 
  and Northwestern Fremont County Above 8500 Feet.

* WHEN...Until 5 AM MST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ062-077-078-083-087-200000-
/O.NEW.KPUB.HW.W.0014.251219T1743Z-251220T0000Z/
Central Chaffee County Below 9000 Feet-Western/Central Fremont
County Below 8500 Feet-Wet Mountain Valley Below 8500 Feet-Canon
City Vicinity/Eastern Fremont County-Walsenburg Vicinity/Upper
Huerfano River Basin Below 7500 Feet-
Including Canon City, Texas Creek, Buena Vista, Hillside, Silver
Cliff, Howard, Westcliffe, Penrose, Coaldale, Salida, Walsenburg,
Swissvale, and Cotopaxi
1043 AM MST Fri Dec 19 2025

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Wet Mountain Valley, Central Chaffee County Below 9000 
  Feet, Western/Central Fremont County Below 8500 Feet, Canon City 
  Vicinity/Eastern Fremont County, and Walsenburg Vicinity/Upper 
  Huerfano River Basin Below 7500 Feet.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub

MW
3 follow-up statements
393 
WWUS75 KPUB 192353
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
453 PM MST Fri Dec 19 2025

COZ062-077-078-083-087-200100-
/O.EXP.KPUB.HW.W.0014.000000T0000Z-251220T0000Z/
Central Chaffee County Below 9000 Feet-Western/Central Fremont
County Below 8500 Feet-Wet Mountain Valley Below 8500 Feet-Canon
City Vicinity/Eastern Fremont County-Walsenburg Vicinity/Upper
Huerfano River Basin Below 7500 Feet-
Including Penrose, Hillside, Cotopaxi, Coaldale, Texas Creek,
Westcliffe, Silver Cliff, Salida, Walsenburg, Swissvale, Canon
City, Buena Vista, and Howard
453 PM MST Fri Dec 19 2025

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Strong winds have started to decrease across the warned area, and 
will continue to do so heading into the evening, though gusty winds 
around 30 mph will remain possible. Given this, the High Wind 
Warning will be allowed to expire for these areas.

$$

COZ060-061-063-072-073-076-081-082-200800-
/O.CON.KPUB.HW.W.0014.000000T0000Z-251220T1200Z/
Eastern Sawatch Mountains Above 11000 Feet-Western Chaffee County
Between 9000 and 11000 Feet-Western Mosquito Range/East Chaffee
County Above 9000 Feet-Northern Sangre de Cristo Mountains
Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains
Above 11000 Feet-Northwestern Fremont County Above 8500 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Including St Elmo, Blanca Peak, Pikes Peak, La Veta Pass,
Woodland Park, Bonanza, Alpine, Poncha Pass, and Granite
453 PM MST Fri Dec 19 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph.

* WHERE...Northern Sangre de Cristo Mountains, Teller County and the 
  Rampart Range including Pikes Peak, Eastern Sawatch Mountains 
  Above 11000 Feet, Western Chaffee County Between 9000 and 11000 
  Feet, Western Mosquito Range/East Chaffee County Above 9000 Feet, 
  and Northwestern Fremont County Above 8500 Feet.

* WHEN...Until 5 AM MST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub
874 
WWUS75 KPUB 200736
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1236 AM MST Sat Dec 20 2025

COZ060-061-063-072-073-076-081-082-201200-
/O.CON.KPUB.HW.W.0014.000000T0000Z-251220T1200Z/
Eastern Sawatch Mountains Above 11000 Feet-Western Chaffee County
Between 9000 and 11000 Feet-Western Mosquito Range/East Chaffee
County Above 9000 Feet-Northern Sangre de Cristo Mountains
Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains
Above 11000 Feet-Northwestern Fremont County Above 8500 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Including Blanca Peak, Pikes Peak, Granite, Woodland Park,
Alpine, La Veta Pass, St Elmo, Poncha Pass, and Bonanza
1236 AM MST Sat Dec 20 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS 
MORNING...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph. The 
  strongest winds will occur at the mountain passes.

* WHERE...Northern Sangre de Cristo Mountains, Teller County and the 
  Rampart Range including Pikes Peak, Eastern Sawatch Mountains 
  Above 11000 Feet, Western Chaffee County Between 9000 and 11000 
  Feet, Western Mosquito Range/East Chaffee County Above 9000 Feet, 
  and Northwestern Fremont County Above 8500 Feet.

* WHEN...Until 5 AM MST early this morning.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub

Hodanish
166 
WWUS75 KPUB 201134
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
434 AM MST Sat Dec 20 2025

COZ060-061-063-072-073-076-081-082-201245-
/O.EXP.KPUB.HW.W.0014.000000T0000Z-251220T1200Z/
Eastern Sawatch Mountains Above 11000 Feet-Western Chaffee County
Between 9000 and 11000 Feet-Western Mosquito Range/East Chaffee
County Above 9000 Feet-Northern Sangre de Cristo Mountains
Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains
Above 11000 Feet-Northwestern Fremont County Above 8500 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Including Poncha Pass, Alpine, Woodland Park, La Veta Pass, St
Elmo, Blanca Peak, Granite, Pikes Peak, and Bonanza
434 AM MST Sat Dec 20 2025

...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

It will remain windy in the mountains this morning, but wind speeds 
will continue to gradually decreaset through the late morning and 
early afternoon hours.

$$

Visit us at http://www.weather.gov/pub

Hodanish

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Dec 19, 10:19 AM MST, 24 minutes earlier. Its key messages:

  • Continued fire danger concerns today, along with another round of possible record breaking temperatures.
  • Warmer than normal temperatures and dry conditions persist through around the middle of next week.
  • A possible pattern shift, at least for the mountains, looks to arrive around Christmas or so.
Area forecast discussion, Dec 19, 10:19 AM MST, 24 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1019 AM MST Fri Dec 19 2025

.KEY MESSAGES...

- Continued fire danger concerns today, along with another round of
  possible record breaking temperatures.

- Warmer than normal temperatures and dry conditions persist through
  around the middle of next week.

- A possible pattern shift, at least for the mountains, looks to
  arrive around Christmas or so.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 218 AM MST Fri Dec 19 2025

Today and Tonight..

Westerly flow increases across the region today and tonight,
bringing another round of high fire danger and near record
temperatures. Red Flag Warnings are in place for most of our plains
this afternoon, from 11 AM through 7 PM. Humidity values in the low
teens and a few single digits are likely, along with wind gusts of
25 to 45 mph depending on location. Please avoid all activities that
could start a fire today, especially if you are in a Red Flag Warned
area! Daytime high temperatures are expected to soar well into the
upper 60s to mid 70s on our plains, with mid to upper 50s for
mountain valleys. Standing records and forecast highs are listed
below this paragraph, but all three of our climate sites are
expected to tie or break records today. Strongest winds will be over
the central mountains, Teller County, and the Sangres through the
daytime hours, when gusts to 60 mph will be possible. Overnight, a
jet core of 150kt or so passes to our north. This will be the
timeframe for strongest gusts. At this time, high res model guidance
paints strongest gusts on the lee side of the southern Sangres and
through eastern Lake country on the lee side of the Mosquito Range.
In these areas, gusts closer to 70 mph will be possible. These areas
will need to be monitored for High Wind potential as the event draws
closer, especially the Mosquitos. Overnight lows will be extremely
mild and actually approaching what would be normal daytime HIGHS for
this time of year, with most locations only cooling down into the
upper 30s and lower 40s. For reference, the climate normal daytime
high for Colorado Springs is 44F for December 19th. Their forecast
low tonight is 41F. They are forecast to be be around 23 degrees
warmer than normal for their high today, which will tie their daily
record if it is achieved.

                    Standing Record     Forecast

Colorado Springs    67F                 67F
Pueblo              70F                 72F
Alamosa             56F                 57F

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 218 AM MST Fri Dec 19 2025

Saturday..

Wind driven snow begins over the central mountains early tomorrow
morning, with a quick 3 to 5 inches possible possible by late
Saturday afternoon over the highest peaks. Though accumulations will
be too light for headlines, strong winds and wind driven snow will
lead to degraded visibility and dangerous travel at times,
especially through mountain passes. Take care on mountain roads
tomorrow, mainly through Lake and Chaffee counties, though a few
flurries may be possible down in the La Garitas as well.

All other areas are expected to stay dry tomorrow, with temperatures
cooling back down into the 50s and 60s on the plains. Though this
will be much cooler than today, we are still going to be around 15
degrees warmer than normal for most areas. Winds will be howling
over the previously mentioned areas of the high country into the
early morning hours, but look to begin to subside through the 9 AM
to Noon timeframe or so. Portions of Fremont, Teller, and western
Pueblo counties will likely stay breezy through much of the day,
with gusts to around 30 mph or so.

Saturday Night and Sunday..

We cool back down much closer to climate normals for overnight lows
Saturday night into Sunday, with lows back into the teens for
mountain valleys and 20s for the plains as winds continue to weaken.
Daytime highs remain warmer than normal, but will again be cooler
than Saturday. Most locations look to warm into the 50s, with a few
60s across the southern plains. The central mountains will likely
see a few more snow flurries with continued westerly flow, though
accumulations on Sunday will be minimal.

Monday Onwards..

Guidance points towards the return of well above normal temperatures
in the 60s to 70s range for Monday through Wednesday as broad
southwest flow increases over the region. This will bring in the
potential for more critical fire weather over portions of the
plains, and will keep breezy southwest winds over our eastern
mountains through much of this period. Models hint at a pattern
shift by around the late Wednesday or Thursday timeframe, as decent
moisture begins to accompany our southwest flow though. This will at
least help to bring in snow chances for our western mountains. It
will also likely bring in some cloud cover for the rest us, which
should help to take the edge off our temperatures and our fire
weather concerns towards the second half of next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1019 AM MST Fri Dec 19 2025

VFR conditions are expected at KALS, KCOS, and KPUB through 24
hours, though strong winds just above the deck may be cause for
concern.

KALS: Gusty west-southwest winds, around 25 knots, will persist into
this evening, weakening overnight with some mid-level clouds rolling
in.

KCOS and KPUB: Strong west winds gusting 25-30 knots will move into
both terminals this afternoon, lingering into the evening hours.
During the overnight, starting by 03-04Z, data shows enough of a
signal to include LLWS in both TAFs into the morning hours. Winds at
the surface are currently expected to be around 10-15 knots, with
winds at 2 kft out of the west 35-40 knots, with a few higher gusts
possible. Inversions should mix out mid-late morning on Saturday,
bringing gusts back down towards the surface.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM MST this evening for COZ221-222-
226>233-235>237.

&&

SHORT TERM...EHR
LONG TERM...EHR
AVIATION...GARBEROGLIO
Hazardous weather outlook, Dec 19, 4:12 AM MST, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
412 AM MST Fri Dec 19 2025

COZ058>089-093>099-201115-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
412 AM MST Fri Dec 19 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

High fire danger is expected for most of our plains today, along
with Teller and Fremont counties. Gusts to 45 mph and humidity
values as low as 10 percent will be possible. Please avoid all
activities that could start a wildfire today!

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Light but wind driven snow is expected over the central mountains,
beginning early Saturday morning. A quick 3 to 5 inches will be
possible by Saturday afternoon. Wind driven snow could lead to
degraded visibility and dangerous travel, especially through
mountain passes.

More substantial snow chances return to the high country by
around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

EHR/EHR

In the hours before

Local storm report, Dec 19, 10:04 AM MST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1004 AM MST Fri Dec 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     Non-Tstm Wnd Gst 6 SW Westcliffe         38.07N 105.53W
12/19/2025  M75 MPH          Custer             CO   Mesonet

            Mesonet station CW5478 Westcliffe.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 2:18 PM MSTWinter Weather AdvisoryPUBChaffee, Lake, Saguache27 hr

Nearby

High Wind Warnings in Colorado, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.